Discussions that mention synthroid

Thyroid Disorders board


I've been taking my meds since early Feb. started on 50mcg upped to 75 in March and will go back for more blood work at the end of this month.

In the past several weeks I have been more "emotional" than ever....I know that depression is a potential symptom of Hypothyroid, but I dont feel depressed.....just weepy.......I literally started to cry while clearing the dinner table the other night.....and forget about listening to the radio

Has anyone else experienced odd mood changes while taking Synthroid???....or am I just nuts? :rolleyes:
I know I was extremely emotional before I was placed on thryroid meds (generic synthroid). I would cry every morning listening to the radio about the most mundane things- for example if someone said, "I haven't had a chance to get my morning cup of coffee" would start the tears rolling. I find it humorous now, but it was awful back then. After I started the meds, this subsided - maybe you dose isn't strong enough yet.
I don't think the synthroid would cause you to feel that way. Being hypo will though. Believe me..been there already. You just started your meds. Give yourself about a yr to see a difference. I was put on RX in late 2002. Here we are 2006 and I am feeling better. I started with .25mcg of synthroid and now I am at .125mcg of it. Be patient with the meds. It will take time to get your numbers leveled in the lab. It will get frustrating and you will have good days and bad days. Just hang in there.
We started on Synthroid at same time. And either it (Syn) gave or GREATLY enhanced side-effects I have from Hypo-throidism, because I suffered from: Insomnia, irritated, & foggy headed syndrome, (etc), while I took Synthroid. Within 2 days of taking just 1/2 Syn & 1/2 Armour, I could feel the difference in :D ME! (aLll- most done tappering down S while *IN*creasing :p Armour)

Since I had so many difficulties w/ Synthroid, I'm wondering
how your T3 UPTAKE is?
(afer 7 weeks of Syn, mine was barely "in" normal range --- w/ free T4's not much better)
Maybe your body is having trouble converting T4 meds, like Synthroid, into T3's?
Have you asked about being put on T3 med,
such as Cytomel, that may help you tolerate Synthroid better?
Or a t4/3 combo like Thyrolar or Armour??


Synthriod ISN'T for everyone. (((and * I * am living PROOF of that))) Personally I feel better being *almost* OFF of it than I ever did taking my 50 mcg's (baby dose) of Synthroid. There ARE other medications. Maybe you should look into those?

take care,
Sue
Studies show that many patients feel & FUCTION better when a T3 thyroid med is added - - I *KNOW* I do,,,